MAUDE Adverse Event Report: ARTHREX, INC. HINDFOOT NAIL, IMPACTION ROD; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. HINDFOOT NAIL, IMPACTION ROD; ORTHOPEDIC MANUAL SURG INSTR
Model Number HINDFOOT NAIL, IMPACTION ROD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 10/24/2024, it was reported by a sales representative via (b)(4) that an ar-9091-01 hindfoot nail targeting guide cracked at the interface of the attachment piece for the nail, an ar-9091-31 hindfoot nail snapped off, and an ar-9091-26 torque limiter slides up and down the shaft of the driver itself making it unusable.This occurred during a case.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
Additional information provided on 11/13/2024 by a sales representative who stated the event occurred on (b)(6) 2024 and the procedure performed was a hindfoot fusion.The impactor pad snapped off in the targeter during impaction of the nail.An arthrex rep was present during the case.The patient's bone quality was average.No fragments broke off in the patient.There was no additional anesthesia needed and no delay to the procedure.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.One unpackaged ar-9091-31 with serial/batch number (b)(6) was received for evaluation.Upon visual inspection it was discovered that the tip of the device was broken off.Damaged was observed on the handle and laser marks degradation.The most likely cause of the reported failure is a use/technique error.This includes factors such as misaligned insertion, prying/leveraging, and/or applying excessive force on the device during use.

Brand Name
HINDFOOT NAIL, IMPACTION ROD
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20687070
Report Number1220246-2024-08535
Device Sequence Number7281607
Product Code LXH
UDI-Device Identifier00888867334922
UDI-Public(01)00888867334922(11)231024(10)37982342
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHINDFOOT NAIL, IMPACTION ROD
Device Catalogue NumberAR-9091-31
Device Lot Number37982342
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer11/13/2024
01/03/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date12/20/2024
01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown